Ohio, 2021Winter Weather in Ohio, February 1 to 2, 2021
February 1 to 2, 2021 · NWS PBZ · 9 events in 9 counties and zones
During the morning of January 31st, weakening low pressure moved northward into the lower Ohio Valley. Frontogenetic forcing allowed for some higher snow rates during the morning and early afternoon hours, particularly in the higher elevations.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning of January 31st, weakening low pressure moved northward into the lower Ohio Valley. Frontogenetic forcing allowed for some higher snow rates during the morning and early afternoon hours, particularly in the higher elevations. Snow rates became lighter in the afternoon as support for lift weakened and lifted northward, and as energy began to transfer to a coastal low. Accumulations through midnight were generally limited to four inches or less.
This event continued into early February, when strengthening northwest flow increased cold advection and allowed additional accumulating snow showers to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 31, 11:20 PM EST, 40 minutes earlier.
Area forecast discussion, Jan 31, 11:20 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1120 PM EST Sun Jan 31 2021
.SYNOPSIS...
Slow moving low pressure will continue to generate snow and mixed
precipitation into Tuesday morning.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
No further changes were needed for the late eve update as widespread
light to moderate snow continues, with areas of freezing rain south
of Washington PA.
Previous...
A Winter Weather Advisory was reissued for counties surrounding MGW
as temperature is dropping below freezing again, so freezing rain is
likely with a late transition to snow again.
Although the low/associated wind field is projected to weaken,
sufficient omega/ascent is indicated along with a saturated
atmospheric to maintain periods of snow and areas of freezing rain.
Snowfall totals will be compromised by a lack of strong
frontogenetical forcing and dendritic growth potential with relative
warmth in the mid levels.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
As the low tracks eastward on Monday, cold advection will ensue
through the column and dendritic growth potential will improve;
however, a lack of jet dynamics should continue to inhibit snow band
formation. The advisory was thus continued for additional light snow
accumulation.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Ridging/warm advection is projected ahead of another cntrl CONUS low
as late week approaches. The approach of that trough will bring the
next precip chance for the weekend.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
Widespread IFR CIG and VSBY restrictions will continue through the
night and much of the TAF period as an area of snow(/wintry mix)
pivots across area terminals.
Terminals near I-70 (ZZV, HLG, AGC, LBE) will be near the snow-
sleet-freezing rain transition zone for the next few hours, while MGW
remains in rain or freezing rain. These terminals will likely turn
back to snow around or shortly after 06z, with Morgantown
transitioning back to snow closer to daybreak.
Little improvement is expected on Monday as snow continues and CIGs
remain at IFR or low MVFR heights. VSBYs will fluctuate in varying intensity
snowbands.
As for wind, gradually backing from a current easterly direction to a
northerly direction will occur on Sunday as the surface low
progresses eastward.
.Outlook...
Widespread restrictions and varying intensities of snow showers are
expected through Tuesday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 6 AM EST Tuesday for PAZ013>016-
020>023-029-031-073-075.
Winter Storm Warning until 6 AM EST Tuesday for PAZ074-076.
OH...Winter Weather Advisory until 6 AM EST Tuesday for OHZ039>041-049-
050.
WV...Winter Weather Advisory until 6 AM EST Tuesday for WVZ001>004-012-
021-509-510.
Winter Storm Warning until 6 AM EST Tuesday for WVZ511>514.
&&Hazardous weather outlook, Jan 31, 6:46 PM EST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
646 PM EST Sun Jan 31 2021
PAZ074-076-WVZ511>514-020000-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
646 PM EST Sun Jan 31 2021
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...
This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-049-050-PAZ013>016-020>023-029-031-073-075-WVZ001>004-012-
021-509-510-020000-
Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-
Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
646 PM EST Sun Jan 31 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY...
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ048-057>059-068-069-PAZ007>009-020000-
Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-
646 PM EST Sun Jan 31 2021
This Hazardous Weather Outlook is for east central Ohio and
northwest Pennsylvania.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jan 31, 7:07 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
707 PM EST SUN JAN 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 2 W KINGWOOD 39.47N 79.72W
01/31/2021 M7.1 INCH PRESTON WV SOCIAL MEDIA
0630 PM SNOW MIDLAND 40.64N 80.46W
01/31/2021 M1.5 INCH BEAVER PA SOCIAL MEDIA
0658 PM SNOW 1 N CARNOT-MOON 40.53N 80.22W
01/31/2021 M3.3 INCH ALLEGHENY PA OFFICIAL NWS OBS
0701 PM SNOW BELLE VERNON 40.12N 79.87W
01/31/2021 M3.0 INCH FAYETTE PA SOCIAL MEDIA
0704 PM SNOW FARMINGTON 39.81N 79.57W
01/31/2021 M3.5 INCH FAYETTE PA PUBLIC
&&
EVENT NUMBER PBZ2100373
EVENT NUMBER PBZ2100374
EVENT NUMBER PBZ2100375
EVENT NUMBER PBZ2100376
EVENT NUMBER PBZ2100377
SKHLocal storm report, Jan 31, 8:15 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EST SUN JAN 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW DAVIS 39.13N 79.47W
01/31/2021 M11.2 INCH TUCKER WV TRAINED SPOTTER
0716 PM SNOW FINLEYVILLE 40.25N 80.00W
01/31/2021 M3.1 INCH WASHINGTON PA PUBLIC
0743 PM SNOW WEXFORD 40.63N 80.05W
01/31/2021 M2.5 INCH ALLEGHENY PA SOCIAL MEDIA
0743 PM SNOW ROSCOE 40.08N 79.86W
01/31/2021 E2.0 INCH WASHINGTON PA SOCIAL MEDIA
0813 PM FREEZING RAIN MORGANTOWN 39.64N 79.95W
01/31/2021 E0.10 INCH MONONGALIA WV SOCIAL MEDIA
ICE COATING TREES/ROADS ON PLEASANT HILL ROAD
&&
EVENT NUMBER PBZ2100378
EVENT NUMBER PBZ2100379
EVENT NUMBER PBZ2100380
EVENT NUMBER PBZ2100381
EVENT NUMBER PBZ2100382
SKHLocal storm report, Jan 31, 9:02 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
902 PM EST SUN JAN 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW ALIQUIPPA 40.62N 80.25W
01/31/2021 M3.0 INCH BEAVER PA PUBLIC
0811 PM SNOW NEW KENSINGTON 40.57N 79.75W
01/31/2021 M1.4 INCH WESTMORELAND PA TRAINED SPOTTER
0834 PM SNOW 1 W GLENMOOR 40.67N 80.63W
01/31/2021 M2.5 INCH COLUMBIANA OH SOCIAL MEDIA
&&
EVENT NUMBER PBZ2100383
EVENT NUMBER PBZ2100384
EVENT NUMBER PBZ2100385
SKHLocal storm report, Jan 31, 10:58 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1058 PM EST SUN JAN 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW NE FRANKLIN PARK 40.58N 80.09W
01/31/2021 M1.8 INCH ALLEGHENY PA PUBLIC
0710 AM SNOW SW MCDONALD 40.37N 80.24W
01/31/2021 M1.0 INCH WASHINGTON PA PUBLIC
1000 AM SNOW YOUNGWOOD 40.24N 79.58W
01/31/2021 M1.2 INCH WESTMORELAND PA PUBLIC
0333 PM SNOW 1 N IMPERIAL 40.46N 80.21W
01/31/2021 M1.5 INCH ALLEGHENY PA PUBLIC
0400 PM SNOW FRANKLIN PARK 40.60N 80.13W
01/31/2021 M2.3 INCH ALLEGHENY PA PUBLIC
0400 PM SNOW E FARMINGTON 39.81N 79.56W
01/31/2021 M3.5 INCH FAYETTE PA PUBLIC
0500 PM SNOW 1 E SHARPSBURG 40.50N 79.90W
01/31/2021 M1.0 INCH ALLEGHENY PA TRAINED SPOTTER
0530 PM SNOW 1 NW FINLEYVILLE 40.27N 80.02W
01/31/2021 M2.0 INCH WASHINGTON PA PUBLIC
0615 PM SNOW PARSONS 39.10N 79.68W
01/31/2021 M4.1 INCH TUCKER WV PUBLIC
0643 PM SNOW DAVIS 39.13N 79.46W
01/31/2021 M8.0 INCH TUCKER WV PUBLIC
0700 PM SNOW 1 NW FINLEYVILLE 40.20N 80.00W
01/31/2021 M3.1 INCH WASHINGTON PA PUBLIC
0800 PM SNOW 1 W NEW KENSINGTON 40.57N 79.76W
01/31/2021 M1.4 INCH WESTMORELAND PA TRAINED SPOTTER
0800 PM SNOW 3 NW ALIQUIPPA 40.65N 80.30W
01/31/2021 M3.0 INCH BEAVER PA PUBLIC
0830 PM SNOW FARMINGTON 39.81N 79.56W
01/31/2021 M4.6 INCH FAYETTE PA PUBLIC
0830 PM SNOW 1 N SHARON 41.25N 80.49W
01/31/2021 M1.2 INCH MERCER PA PUBLIC
0850 PM SNOW PLUM 40.45N 79.71W
01/31/2021 M1.2 INCH ALLEGHENY PA PUBLIC
0903 PM SNOW 2 NW WHEELING 40.08N 80.75W
01/31/2021 M1.4 INCH OHIO WV PUBLIC
0903 PM FREEZING RAIN 2 NW WHEELING 40.08N 80.75W
01/31/2021 M0.02 INCH OHIO WV PUBLIC
0935 PM SNOW 1 W HERMINIE 40.26N 79.76W
01/31/2021 M2.0 INCH WESTMORELAND PA PUBLIC
0950 PM SNOW BUTLER 40.87N 79.90W
01/31/2021 M1.0 INCH BUTLER PA PUBLIC
0950 PM SNOW N CRANBERRY 40.71N 80.14W
01/31/2021 M3.8 INCH BUTLER PA PUBLIC
&&
EVENT NUMBER PBZ2100386
EVENT NUMBER PBZ2100387
EVENT NUMBER PBZ2100388
EVENT NUMBER PBZ2100389
EVENT NUMBER PBZ2100390
EVENT NUMBER PBZ2100391
EVENT NUMBER PBZ2100392
EVENT NUMBER PBZ2100393
EVENT NUMBER PBZ2100394
EVENT NUMBER PBZ2100395
EVENT NUMBER PBZ2100396
EVENT NUMBER PBZ2100397
EVENT NUMBER PBZ2100398
EVENT NUMBER PBZ2100399
EVENT NUMBER PBZ2100400
EVENT NUMBER PBZ2100401
EVENT NUMBER PBZ2100402
EVENT NUMBER PBZ2100403
EVENT NUMBER PBZ2100404
EVENT NUMBER PBZ2100405
EVENT NUMBER PBZ2100406
KRAMARWinter Weather, Belmont
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Belmont forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Highest storm total snowfall in Belmont County from Jan 31st to Feb 2nd was 4.0 inches near Morristown, OH.
Winter Weather, Carroll
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Highest storm total snowfall in Carroll County from Jan 31st to Feb 2nd was 8 inches near Carrollton.
Winter Weather, Columbiana
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Columbiana forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
Highest storm total snowfall in Columbiana County from Jan 31st to Feb 2nd was 7.8 inches near Hanoverton, OH.
Winter Weather, Coshocton
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Coshocton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
Highest snowfall total in Coshocton County from Jan 31st to Feb 2nd was 5.5 inches near Fresno, OH.
Winter Weather, Guernsey
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Guernsey forecast zone
- Reported by
- Public
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
Highest snowfall total in Guernsey County from Jan 31st to Feb 2nd was 6.3 inches near Quaker City, OH.
Winter Weather, Harrison
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Harrison forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.294, -81.091 (the zone’s center; the record gives no point)
Highest snowfall total in Harrison County from Jan 31st to Feb 2nd was 5.0 inches near Cadiz, OH.
Winter Weather, Jefferson
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Jefferson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
Highest snowfall total in Jefferson County from Jan 31st to Feb 2nd was 7.0 inches near Steubenville, OH.
Winter Weather, Muskingum
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Muskingum forecast zone
- Reported by
- Public
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Highest snowfall total in Muskingum County from Jan 31st to Feb 2nd was 8.0 inches near Zanesville, OH.
Winter Weather, Tuscarawas
- When
- February 1, 12:00 AM EST to February 2, 6:00 AM EST
- Where
- Tuscarawas forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
Highest snowfall total in Tuscarawas County from Jan 31st to Feb 2nd was 9.1 inches near Carmichaels, OH.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Ohio, February 1 to 17, 20217 deaths · 1 event
- Avalanche in Colorado, February 1, 20213 deaths · 4 injured · 1 event
- Winter Storm in Pennsylvania, February 1 to 2, 20211 death · 13 events
- Avalanche in New Hampshire, February 1, 20211 death · 1 event
- Winter Storm and Coastal Flood in Massachusetts, February 1 to 2, 2021$207,000 · 50 kt wind · 21 events
- Freezing Fog in North Dakota, February 1 to 3, 2021$385,000 · 5 events
- Winter Storm and Winter Weather in Vermont, February 1 to 2, 2021$120,000 · 16 events
- Winter Storm and High Wind in Virginia, February 1 to 2, 20211 injured · $110,000 · 56 kt wind · 2 events
- Drought in New Mexico, February 1 to 28, 202141 events
- Winter Storm in Pennsylvania, February 1 to 2, 202129 events
- Winter Weather in Kentucky, February 1 to 2, 202128 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 202125 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 943890, 943891, 943892, 943893, 943894, 943895, 943896, 943897, 943898.